17P

Water…

Hey there readers. Sorry I have been absent for a while I have been struggling with some health issues regarding this pregnancy and I thought I would let you in on my experiences.

I am pregnant with our second child due July 6th, 2013. Today marks 24weeks day 5. About 8 weeks ago I had my mid pregnancy ultrasound which revealed that my cervix was shortening. A “normal” pregnancy warrants a 4cm cervix to hold the baby in the uterus. At my 17 week ultrasound, my cervix was already at 3cm. It might not sound that bad, it didn’t to me at the time. The utrasound doctor ordered me to return in a week. My cervix shortened to 2.5cm.

My OBGYN issued a vaginally inserted progesterone that was a gel form called Crinone. And what do you know I had a terrible reaction to the medicine. Not only did I get a terrible yeast infection 3 days in to taking the medicine but I also experienced a dermatitis around my butthole.

Called my OBGYN, she confirmed both side effects and issued me to stop taking the progesterone  and issued a yeast infection medicine that I took orally. During my first pregnancy I experienced a yeast infection that also resulted in dermatitis.  When I had taken the vaginally inserted medication for the yeast infection before my dermatitis turned in to a nightmare that ended 24 weeks later when I gave birth. So that’s why we avoided the compound medication and went with an oral.

After a week my OBGYN issued a 2nd form of progesterone that was a specially compounded progesterone also in a vaginal compound form that is inserted at bedtime. 4 days later, Dermatitis. And voila, my insurance decided to issue me Progesterone shots issued from a company called Allere.

Allere called me to set up my injections. A nurse called me to set up the appointment time when she would personally come to my house. All my medication was Express Fed Ex’d to my house. I received my first injection 3 weeks ago at 22 weeks pregnant. I have been given my shots on Tuesdays around noon. The side effects that I have experienced have been the following:

Nausea

Fatigue

Irritability

Exhaustion

Soreness at the site of injection for up to 3 days

Lightheaded…enough that I have slightly fainted or needed to lay down quickly

Lack of Appitite, I have to make my self eat I think because of the Nausea

Headache

Cramping, very low like PMS and also gas-like Cramps

Contractions, not rythmic but strong enough to make me want to lay down, so I do.

All of my listed side effects last generally 3-5days after my injection. Which yes, means most of the week I feel weak and icky. I would say to anyone else struggling with any form of progesterone’s side effects, hang in there. It is totally worth being nauseous and in pain to keep the baby with you in your womb instead of months early suffering to survive in NICCU. Laney was in NICCU for a few days and that was awful. I pray we can make it to 37weeks and stay out of the NICCU this time.

I received my third shot this week and I would say this week the side effects have been the worst. I woke up last night and had my husband bring me some Zofran. I have been issued two different kinds of anti-nausea medication. Both work great but they increase the severity of my headaches. I do take Tylonol if my headache is too strong. I am also taking Magnesium Glycinate.

I have only taken medication issued by my OBGYN or approved first by her. Over the last 8 weeks my cervix went from 3 cm to 1.48cm. I have been getting weekly ultrasounds to check cervical length. Our baby is really growing well and everything looks great from a development standpoint. After my ultrasound I head upstairs to the OBGYN to talk about side effects and questions.

I have not been instructed that bed rest is a solution as bed rest is comonly used to lessen the effects of contractions and braxton hicks-like muscle movements. I have had my activity level challenged. I am not supposed to lift much of anything besides Laney, so I use my stroller a lot. And Pete gets to help carry in things like groceries.

All this to say that I am frustrated, nauseous, tired and able to wait for a baby to get here if it means their safe and healthy arrival 12ish weeks from now.   I do pray that the side effects would subside and that the baby would continue to grow and mature as God knits it together in my womb. Also that the Progesterone injections would be effective in sustaining my cervical length.

Oh and we moved in to a new house during all of this craziness and Laney my 10 month old daughter started walking. Anyways enough from me for now. Just pray with me where ever you are.

-A

Advertisements

One thought on “17P

  1. Alyssa G.

    Amye! I’m praying for you — your health, the baby’s health, & your whole family. This whole situation sounds terribly frustrating, but I’m glad you have the knowledge God is with you and I hope it gives you peace.
    Much love from Missio Dei – we miss you!

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s